Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 4, 2009, 3:42 PM EDT for Decatur County, Henry County, Rush County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 4, 2009, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, IN, Henry County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 041942
FFWIND
INC031-065-139-042245-
/O.NEW.KIND.FF.W.0043.090804T1942Z-090804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 645 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SALEM...MAYS...MANILLA...ARLINGTON...STRAUGHN...SPICELAND...
SHIRLEY...RUSHVILLE...LEWISVILLE...KNIGHTSTOWN...GREENSBORO...
DUNREITH AND CARTHAGE
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 130.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 123 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3962 8532 3928 8530 3915 8554 3913 8568
3934 8566 3935 8564 3949 8564 3990 8558
3988 8528
$$
HAINES1 follow-up statement
000
WGUS73 KIND 042150
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT TUE AUG 4 2009
INC031-065-139-042245-
/O.CON.KIND.FF.W.0043.000000T0000Z-090804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR-HENRY-RUSH-
550 PM EDT TUE AUG 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
DECATUR...RUSH AND SOUTHERN HENRY COUNTIES...
AT 548 PM EDT...WATER LEVELS WILL CONTINUE TO INCREASE IN STREAMS
AND CREEKS IN THE AREA. WATER LEVELS IN LARGER RIVERS WILL CONTINUE
TO INCREASE FOR THE NEXT SEVERAL DAYS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SALEM...
MOSCOW...MILROY...MAYS...MANILLA...ARLINGTON...SPICELAND...SHIRLEY...
RUSHVILLE...LEWISVILLE...KNIGHTSTOWN...GREENSBORO...DUNREITH AND
CARTHAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3962 8532 3928 8530 3915 8554 3913 8568
3934 8566 3935 8564 3949 8564 3990 8558
3988 8528
$$
HAINESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:20 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EDT TUE AUG 4 2009 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN DURING THE WEEK. AT 19Z LINGERING RAIN AND A FEW TSRA CONTINUED ACROSS THE FORECAST AREA /FA/ AS MAIN MCS HAS MOVED INTO KY. A COLD FRONT WAS STILL BACK ACROSS NWRN IL. 12Z MODELS DIDN/T DO THAT WELL WITH COMPLEX THAT MOVED ACROSS THE AREA...SO WILL NOT GO WITH ANY PARTICULAR SOLUTION FOR THE REMAINDER OF TODAY AND TONIGHT. AFTER TONIGHT MODELS ARE SIMILAR ENOUGH TO USE A BLEND. LINGERING RAIN AND TSRA WILL EXIT THE AREA THIS AFTN. ATMS WILL HAVE A RELATIVELY LITTLE TIME TO RECOVER FROM BEING OVERTURNED THIS AFTN. HOWEVER THE FRONT MOVING THROUGH AND PLENTY OF MOISTURE AVAILABLE...STILL COULD BE SOME SCT TSRA. WILL CONTINUE CHANCE POPS...BUT LOWER THEM SOME AFT 06Z AS WHAT INSTABILITY THERE IS DIMINISHES. A BLEND OF MET/MAV MOS LOOKS REASONABLE GIVEN THE FRONT MOVING THROUGH. MODELS ARE NOW SHOWING A DRY FORECAST FOR THE ENTIRE FA ON WED WITH FRONT TO THE S. HOWEVER STILL LOOKS LIKE FRONT MAY BE CLOSE ENOUGH TO SRN FA FOR A MENTION OF TSRA. SREF PROGS BACK THIS THINKING UP. WILL THUS KEEP SLIGHT CHC POPS ACROSS FAR SRN FA. OTHERWISE PARTLY CLOUDY AND DRY CONDS CAN BE EXPECTED WITH HIGHS NEAR THE SIMILAR MET/MAV MOS NUMBERS. HIGH PRESSURE NOW LOOKS TO KEEP FA DRY WED NIGHT AND THU SO HAVE REMOVED POPS. FRONT WILL BEGIN ITS RETURN THU NIGHT AND CONTINUE THRU SAT SO WILL KEEP THREAT FOR TSRA IN GRIDS...ALBEIT WITH JUST LOW POPS. UPPER RIDGE WILL BUILD IN AND PROVIDE HOT CONDS BY SUN. && .AVIATION...DISCUSSION FOR THE 04/18Z TAFS TSRA COMPLEX WILL BE ON THE WAY OUT AT TAF VALID TIME. WILL INCLUDE TEMPO TS WHERE NECESSARY. AREA OF RAIN WITH MAINLY VFR CONDS LINGERS BEHIND THE TSRA COMPLEX FOR A COUPLE OF HOURS. VFR THEN EXPECTED TO CONTINUE INTO THE EVENING. ADDITIONAL TSRA MAY FIRE AS A COLD FRONT MOVES IN THIS EVENING...BUT CONFIDENCE ON ANY TIMING/COVERAGE IS LOW. WILL JUST INCLUDE CB MENTION FOR NOW. THANKS TO THE PLENTIFUL RAIN TODAY EXPECT AT LEAST MVFR FOG TO DEVELOP AT ALL SITES. FOG WILL BURN OFF WED MORNING AS SCT-BKN CU FORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...CS
Hazardous weather outlook, Aug 4, 9:00 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT TUE AUG 4 2009 INZ021-028>031-035>049-051>057-060>065-067>072-051300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 900 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS CENTRAL INDIANA. THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN AND RESULTANT FLOODING...DAMAGING WIND...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 4, 1:34 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG S DANVILLE 39.76N 86.52W
08/04/2009 HENDRICKS IN TRAINED SPOTTER
12 INCH DECAYED LIMB BLOCKING HWY 39 SOUTH OF DANVILLE.
1240 PM FLASH FLOOD GREENWOOD 39.62N 86.11W
08/04/2009 JOHNSON IN NWS EMPLOYEE
CAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH
VALLEY.
&&
MRDLocal storm report, Aug 4, 1:45 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 5 ESE BEDFORD 38.83N 86.40W
08/04/2009 E2.50 INCH LAWRENCE IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Aug 4, 2:11 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG N TERRE HAUTE 39.47N 87.38W
08/04/2009 VIGO IN AMATEUR RADIO
SOUTH OF OLD FORT HARRISON AND NORTH OF TERRE HAUTE ALONG
OLD HWY 41...DEBRIS FROM AN 80 LB BAIL OF HAY WAS BLOWN
ALONG ROAD.
&&
MRDLocal storm report, Aug 4, 2:18 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 2 ENE BEANBLOSSOM 39.33N 86.22W
08/04/2009 BROWN IN AMATEUR RADIO
DAMAGE TO A HOUSE IN WOODLAND LAKE AREA. AMATEUR RADIO
TOWER BLOWN DOWN...AS WELL AS 2 INCH STEEL DIAMETER PIPE
SHEARED OFF WALL. MULTIPLE TREES DOWN. POSSIBLE TORNADO.
TIME ESTIMATED.
&&
MRDLocal storm report, Aug 4, 2:45 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM HAIL NEW CASTLE 39.92N 85.36W
08/04/2009 E1.50 INCH HENRY IN TRAINED SPOTTER
HAIL AT 15TH AND GRAND IN NWE CASTLE
0410 AM HAIL 5 ESE BEDFORD 38.83N 86.40W
08/04/2009 E2.50 INCH LAWRENCE IN TRAINED SPOTTER
0425 AM HAIL 3 N BEDFORD 38.90N 86.49W
08/04/2009 E1.00 INCH LAWRENCE IN TRAINED SPOTTER
0438 AM HAIL BEDFORD 38.86N 86.49W
08/04/2009 E1.00 INCH LAWRENCE IN LAW ENFORCEMENT
0445 AM HAIL 6 E BEDFORD 38.86N 86.38W
08/04/2009 E0.50 INCH LAWRENCE IN PUBLIC
0448 AM HAIL 3 SE BEDFORD 38.83N 86.45W
08/04/2009 M0.75 INCH LAWRENCE IN TRAINED SPOTTER
0511 AM HAIL SPENCER 39.29N 86.77W
08/04/2009 M1.75 INCH OWEN IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY LAW ENFORCEMENT.
0545 AM HAIL 12 S COLUMBUS 39.04N 85.91W
08/04/2009 M1.75 INCH JACKSON IN TRAINED SPOTTER
0626 AM TSTM WND DMG 4 W CROTHERSVILLE 38.80N 85.91W
08/04/2009 JACKSON IN TRAINED SPOTTER
SPOTTER REPORT OF A FEED MILL AND SEVERAL BARNS FLATTENED
IN TAMPICO. TIME ESTIMATED.
0720 AM FLASH FLOOD 12 WNW SEYMOUR 39.02N 86.09W
08/04/2009 JACKSON IN LAW ENFORCEMENT
STATE POLICE REPORTS MULTIPLE ROAD CLOSINGS IN NORTHWEST
JACKSON COUNTY DUE TO FLOODING. SEVERAL RESIDENCES
FLOODED. ONE MOBILE HOME ROLLED DUE TO FLOODING.
0911 AM FLOOD WESTPORT 39.18N 85.58W
08/04/2009 DECATUR IN EMERGENCY MNGR
DECATUR CO EMA REPORTED WATER OVER ROADWAYS ACROSS THE
CENTRAL AND SOUTHERN PORTIONS OF THE COUNTY...WITH
RAINFALL RATES OF TWO INCHES AN HOUR.
0935 AM HAIL S CRAWFORDSVILLE 40.04N 86.90W
08/04/2009 E0.50 INCH MONTGOMERY IN TRAINED SPOTTER
SPOTTER REPORTED DIME-SIZED HAIL ON THE SOUTH END OF
CRAWFORDSVILLE.
0950 AM FLOOD 2 E BROWNSBURG 39.84N 86.36W
08/04/2009 HENDRICKS IN AMATEUR RADIO
HAM RADIO REPORT OF 6 TO 8 INCHES OR MORE OVER 56TH
STREET JUST EAST OF RONALD REAGAN PARKWAY.
1030 AM FLOOD INDIANAPOLIS 39.78N 86.15W
08/04/2009 MARION IN PUBLIC
PUBLIC REPORT OF 6 TO 10 INCHES OF WATER OVER A NUMBER OF
ROADS IN DOWNTOWN INDIANAPOLIS.
1133 AM TSTM WND DMG 2 E ATTICA 40.29N 87.21W
08/04/2009 FOUNTAIN IN LAW ENFORCEMENT
*** 1 INJ *** LAW ENFORCEMENT REPORTED A TREE DOWN NEAR
THE INTERSECTION OF BETHEL AND RIVERSIDE ROAD. A
MOTORCYCLE WAS INVOLVED IN AN ACCIDENT WITH THE TREE AND
HAD TO BE TRANSPORTED TO THE HOSPITAL. ALSO REPORTED
NUMEROUS TREES AND POWER LINES DOWN ACROSS WARREN COUNTY.
1141 AM TSTM WND DMG PRAIRIETON 39.37N 87.47W
08/04/2009 VIGO IN AMATEUR RADIO
ROOF LIFTED OFF BUILDING ON STATE ROUTE 63 NEAR
PRAIRIETON.
1145 AM TSTM WND DMG 2 SW SHEPARDSVILLE 39.60N 87.42W
08/04/2009 VIGO IN AMATEUR RADIO
18 INCH FULL TREE IS DOWN...EAST OF NEW GOSHEN.
1145 AM TSTM WND GST WEST LAFAYETTE 40.44N 86.91W
08/04/2009 M66.00 MPH TIPPECANOE IN ASOS
1149 AM TSTM WND DMG ATTICA 40.29N 87.25W
08/04/2009 FOUNTAIN IN LAW ENFORCEMENT
MULTIPLE TREES DOWN...INCLUDING ONE AGAINST A HOUSE.
POWER OUT TO PARTS OF ATTICA.
1159 AM TSTM WND DMG 5 WSW FRANKFORT 40.25N 86.60W
08/04/2009 CLINTON IN LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER AT INTERSTATE 65 AND STATE ROUTE
28. TIME ESTIMATED.
1200 PM TSTM WND DMG N TERRE HAUTE 39.47N 87.38W
08/04/2009 VIGO IN AMATEUR RADIO
SOUTH OF OLD FORT HARRISON AND NORTH OF TERRE HAUTE ALONG
OLD HWY 41...DEBRIS FROM AN 80 LB BAIL OF HAY WAS BLOWN
ALONG ROAD.
1200 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
08/04/2009 HANCOCK IN TRAINED SPOTTER
HEALTHY 12 INCH TREE BLOWN DOWN NEAR THE INTERSECTION OF
MCENSY AND APPLE ST.
1200 PM TSTM WND DMG BLOOMINGTON 39.17N 86.52W
08/04/2009 MONROE IN AMATEUR RADIO
POWER LINES DOWN NEAR THE INTERSECTION OF HWY 37 AND 46.
1200 PM FLOOD 4 SE AVON 39.72N 86.33W
08/04/2009 MARION IN AMATEUR RADIO
SPOTTER ESTIMATED SIX INCHES OF WATER OVER THE ROAD AT
THE INTERSECTION OF 40 HWY AND RACEWAY RD.
1202 PM TSTM WND GST WEST LAFAYETTE 40.44N 86.91W
08/04/2009 M63.00 MPH TIPPECANOE IN BROADCAST MEDIA
1213 PM TSTM WND GST 1 W MONROVIA 39.58N 86.50W
08/04/2009 E65.00 MPH MORGAN IN TRAINED SPOTTER
SPOTTER ESTIMATED 60 TO 65 MPH WINDS AND REPORTED PEA
SIZED HAIL AS WELL.
1214 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
08/04/2009 CLINTON IN AMATEUR RADIO
MULTIPLE TREES DOWN IN FRANKFORT. SEMI TRUCK ALSO BLOWN
OVER ON HWY 65.
1217 PM TSTM WND GST MOORESVILLE 39.62N 86.37W
08/04/2009 E65.00 MPH MORGAN IN STORM CHASER
ALSO REPORTED A 12 TO 15 INCH TREE DOWN WITHIN
MOORESVILLE.
1222 PM TSTM WND GST INDIANAPOLIS INTL AIRP 39.72N 86.29W
08/04/2009 M67.00 MPH MARION IN ASOS
1222 PM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
08/04/2009 MARION IN AMATEUR RADIO
8 TO 9 INCH DIAMETER TREE BLOWN DOWN NEAR THE
INTERSECTION OF 10TH AND WILSON. TIME ESTIMATED.
1235 PM TSTM WND DMG 2 ENE BEANBLOSSOM 39.33N 86.22W
08/04/2009 BROWN IN AMATEUR RADIO
DAMAGE TO A HOUSE IN WOODLAND LAKE AREA. AMATEUR RADIO
TOWER BLOWN DOWN...AS WELL AS 2 INCH STEEL DIAMETER PIPE
SHEARED OFF WALL. MULTIPLE TREES DOWN. POSSIBLE TORNADO.
TIME ESTIMATED.
1240 PM TSTM WND GST CICERO 40.12N 86.02W
08/04/2009 E55.00 MPH HAMILTON IN TRAINED SPOTTER
1240 PM FLASH FLOOD GREENWOOD 39.62N 86.11W
08/04/2009 JOHNSON IN NWS EMPLOYEE
CAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH
VALLEY.
1240 PM TSTM WND DMG S DANVILLE 39.76N 86.52W
08/04/2009 HENDRICKS IN TRAINED SPOTTER
12 INCH DECAYED LIMB BLOCKING HWY 39 SOUTH OF DANVILLE.
1240 PM TSTM WND GST BLOOMINGTON 39.17N 86.52W
08/04/2009 E65.00 MPH MONROE IN TRAINED SPOTTER
SPOTTER ESTIMATED WINDS BETWEEN 60 TO 70 MPH IN
BLOOMINGTON.
1250 PM TSTM WND DMG ELWOOD 40.28N 85.84W
08/04/2009 MADISON IN EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN DOWN AT STATE ROUTE 13 AND
400 N RD.
1250 PM TSTM WND DMG LEBANON 40.05N 86.47W
08/04/2009 BOONE IN AMATEUR RADIO
3 FOOT DIAMETER TREE BLOWN DOWN IN THE 300 BLOCK OF SOUTH
MERIDIAN.
0100 PM FLASH FLOOD 5 W GREENWOOD 39.62N 86.21W
08/04/2009 JOHNSON IN NWS EMPLOYEE
MEASURED RAINFALL OF 4.20 INCHES SINCE MORNING. LOCAL
FLOODING AS BAD AS JUNE 7 2008. A LEAST ONE MOTORIST
STRANDED BY FLOOD WATERS AT PADDOCK ROAD.
0110 PM TSTM WND GST DALEVILLE 40.12N 85.56W
08/04/2009 M0.00 MPH DELAWARE IN TRAINED SPOTTER
55 MPH MEASURED WIND GUST FOR THUNDERSTORM BY TRAINED
SPOTTER AT DALEVILLE. NO DAMAGE REPORTED AT THIS LOCATION
AT THIS TIME.
0110 PM TSTM WND GST DALEVILLE 40.12N 85.56W
08/04/2009 M55.00 MPH DELAWARE IN TRAINED SPOTTER
NO DAMAGE REPORT FROM THIS LOCATION AT THIS TIME.
0115 PM HEAVY RAIN NE COLUMBUS 39.21N 85.91W
08/04/2009 M4.00 INCH BARTHOLOMEW IN AMATEUR RADIO
0120 PM FLOOD INDIANAPOLIS INTL AIRP 39.72N 86.29W
08/04/2009 MARION IN TRAINED SPOTTER
AIRPORT DRAINAGE INTO STERLING RUN IS BACKING UP OVER
PERIMETER RD.
&&
DTUCEKLocal storm report, Aug 4, 2:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 7 SW BLOOMINGTON 39.09N 86.61W
08/04/2009 MONROE IN AMATEUR RADIO
DELAYED REPORT. A FEW INCHES OF WATER OVER STATE ROUTE 45
NEAR STANFORD.
1210 PM FLOOD 3 E AVON 39.76N 86.33W
08/04/2009 MARION IN TRAINED SPOTTER
DELAYED REPORT OF A FOOT OF WATER OVER THE ROAD NEAR
ROCKVILLE RD AND MORRIS.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:04 AM EDT | Severe Thunderstorm Warning | IND | Henry | 17 min |
| Aug 4, 4:08 AM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 52 min |
| Aug 4, 4:46 AM EDT | Severe Thunderstorm Warning | IND | Jackson | 44 min |
| Aug 4, 4:55 AM EDT | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Aug 4, 5:00 AM EDT | Severe Thunderstorm Warning | IND | Greene, Owen | 31 min |
| Aug 4, 5:02 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Monroe | 43 min |
| Aug 4, 5:21 AM EDT | Severe Thunderstorm Warning | IND | Monroe | 27 min |
| Aug 4, 5:30 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Monroe | 60 min |
| Aug 4, 6:03 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 27 min |
| Aug 4, 6:11 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson | 3 hr |
| Aug 4, 6:20 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 25 min |
| Aug 4, 6:29 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings | 61 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 36 min |
| Aug 4, 6:58 AM EDT | River Flood Advisory | IND | Jackson, Lawrence, Washington | 36 hr |
| Aug 4, 7:11 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 49 min |
| Aug 4, 7:29 AM EDT | Severe Thunderstorm Warning | IND | Jackson | 46 min |
| Aug 4, 8:25 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jennings | 3 hr |
| Aug 4, 9:00 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 34 min |
| Aug 4, 9:18 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson | 3 hr |
| Aug 4, 9:46 AM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 44 min |
| Aug 4, 9:50 AM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Marion | 3 hr |
| Aug 4, 10:39 AM EDT | Areal Flood Warning | IND | Decatur, Johnson, Rush, Shelby | 3 hr |
| Aug 4, 11:06 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 39 min |
| Aug 4, 11:22 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 38 min |
| Aug 4, 11:36 AM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Tippecanoe | 24 min |
| Aug 4, 11:52 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hendricks | 38 min |
| Aug 4, 12:03 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more | 42 min |
| Aug 4, 12:14 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Howard, Marion, Tipton | 46 min |
| Aug 4, 12:23 PM EDT | Flash Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Shelby | 6 hr |
| Aug 4, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Shelby | 43 min |
| Aug 4, 12:36 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Delaware, Hancock, Henry, Madison, Rush and 1 more | 39 min |
| Aug 4, 12:41 PM EDT | Flash Flood Warning | IND | Decatur, Henry, Rush | 3 hr |
| Aug 4, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 59 min |
| Aug 4, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jackson, Jennings | 24 min |
| Aug 4, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 18 min |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Shelby | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Bartholomew, Jackson | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Jackson, Jennings, Washington | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Jackson, Lawrence, Washington | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Marion, Morgan | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Morgan, Owen | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Morgan, Owen | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Greene, Owen | 36 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 65 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 21 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Morgan, Owen | 20 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Morgan, Owen | 20 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Greene, Owen | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Gibson, Knox | 7 days |
| Aug 4, 6:27 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Hancock, Hendricks, Henry and 6 more | 10 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.